Alert archive / Ohio / Special Weather Statements in 2016

Special Weather Statement, NWS Cleveland, OH

February 12, 20165 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this special weather statement at Feb 12, 2016, 6:21 PM EST for 5 counties in Ohio; Crawford County, Erie County, Pennsylvania. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 12, 2016, 6:21 PM EST (23:21 UTC)
Expired
Feb 12, 2016, 7:30 PM EST
In force
69 min
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Geauga County, OH, Portage County, OH, Summit County, OH, Trumbull County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 90 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 11.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2016-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2016-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

804 
WWUS81 KCLE 122321
SPSCLE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
621 PM EST FRI FEB 12 2016
 
OHZ012>014-021>023-089-PAZ001>003-130030-
TRUMBULL-ASHTABULA INLAND-SUMMIT-PORTAGE-ASHTABULA
LAKESHORE-GEAUGA-LAKE-CRAWFORD-NORTHERN ERIE-SOUTHERN ERIE-
621 PM EST FRI FEB 12 2016

...A BAND OF HEAVY SNOW WILL AFFECT LAKE...TRUMBULL...SUMMIT...
ASHTABULA...GEAUGA...PORTAGE...CRAWFORD AND ERIE COUNTIES...

AT 619 PM EST...A BAND OF HEAVY SNOW WAS ALONG A LINE EXTENDING FROM
ERIE COUNTY PENNSYLVANIA TO THE CLEVELAND METRO AREA...AND IS MOVING
SOUTHEAST.

LOCATIONS IMPACTED INCLUDE...
AKRON...ERIE...WARREN...PAINESVILLE...ASHTABULA...WILLOWICK...
MEADVILLE...CONNEAUT...RAVENNA...CHARDON...JEFFERSON...FAIRPORT
HARBOR...GENEVA-ON-THE-LAKE...CUYAHOGA FALLS...MENTOR...KENT...
BARBERTON...GREEN...SOLON AND WILLOUGHBY.

VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS AREA OF HEAVY SNOW. SNOWFALL RATES WITH THIS BAND WILL BE IN
THE 1 TO 2 INCH PER HOUR RANGE AND COULD QUICKLY DROP AN INCH OR
MORE OF SNOW OVER THE AREA.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 4227 7976 4201 7976 4199 7961 4162 7962
      4162 7982 4149 8000 4149 8052 4114 8052
      4113 8099 4099 8100 4099 8139 4091 8142
      4091 8164 4128 8169 4128 8157 4135 8159
      4135 8139 4156 8139 4157 8149 4170 8141
TIME...MOT...LOC 2319Z 303DEG 15KT 4224 7936 4146 8138 
$$

OUDEMAN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Feb 12, 3:30 PM EST, 2 hours 51 minutes earlier.

Area forecast discussion, Feb 12, 3:30 PM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EST FRI FEB 12 2016

.SYNOPSIS...
LOW PRESSURE OVER SOUTHERN ONTARIO WILL MOVE EAST INTO QUEBEC THIS
EVENING. AN ARCTIC COLD FRONT TRAILING THE LOW WILL DROP SOUTH
INTO THE AREA THIS EVENING. SATURDAY...ARCTIC HIGH PRESSURE OVER
THE UPPER MIDWEST WILL BEGIN BUILDING TOWARD THE AREA. THE HIGH
WILL MOVE THROUGH SUNDAY NIGHT AND EXIT TO OUR EAST ON MONDAY AS
ANOTHER LOW MOVES IN FROM THE WEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
MANUAL PROGS SHOW ONE COLD FRONT TO OUR NORTH ABOUT TO MOVE INTO
THE AREA HOWEVER BASED ON 925MB TEMP PACKING AS WELL AS SURFACE
TEMPS BELIEVE THERE MAY BE TWO. SNOW SHOWERS ARE DEVELOPING
IN SERN LOWER MI AND NRN INDIANA ALONG AND JUST BEHIND A CANADIAN
COLD FRONT THAT WILL MOVE INTO THE AREA THIS EVENING. TEMPERATURES
BEHIND THIS FRONT ARE SIMILAR TO TEMPS ACROSS NRN OHIO. FURTHER TO
THE NORTH ACROSS NRN LOWER MI...TEMPS DROP OFF INTO THE TEENS WITH
SINGLE DIGITS NORTH OF THAT DEPICTING THE ARCTIC BOUNDARY. THE
FIRST FRONT WILL MOVE INTO THE AREA LATE THIS AFTERNOON WEST AND
EARLY EVENING CENTRAL AND EAST AND SHOULD BE ACCOMPANIED BY A
PERIOD OF LIGHT TO MODERATE SNOW. LAKE EFFECT SNOW SHOWERS COULD
BEGIN AS WELL AS WINDS LINE UP THO THE NORTHWEST BUT WOULD EXPECT
THE BEST DEVELOPMENT TO BE BEHIND THE SECOND FRONT. THIS SECOND
FRONT WILL COME THROUGH MID TO LATE EVENING. PUT AROUND AN INCH
ACCUM IN FOR MOST PLACES OUTSIDE THE LAKE EFFECT AREAS THIS
EVENING/TONIGHT. BELIEVE THE BEST CHANCE FOR LAKE EFFECT REMAINS
ASHTABULA ERIE AND CRAWFORD COUNTIES WHERE LAKE HURON MOISTURE
WILL ALSO BE FAVORED. THAT SAID...NOT COMPLETELY COMFORTABLE ABOUT
NOT HAVING A HEADLINE IN LAKE AND GEAUGA AS WELL. WHILE THERE IS
A SHORT FETCH AND ONLY LAKE ERIE MOISTURE TO WORK WITH...ORROGRAPHIC
LIFT PLUS SYNOPTIC LIFT WITHIN THE FAVORABLE SNOW GROWTH REGION
AND GOOD MOISTURE BELOW 800MB SHOULD SUPPORT LAKE EFFECT SNOW.
WILL ISSUE AN ADVISORY THERE LASTING THROUGH SATURDAY AFTERNOON.
WILL GO WITH 3 TO 5 INCHES TONIGHT AND ANOTHER COUPLE INCHES
SATURDAY. NO OTHER HEADLINE CHANGES. WILL CONTINUE WITH UP TO 6 TO
8 IN THE WARNING AREA. AS FOR TEMPS WILL GO A FEW DEGREES BELOW
GUIDANCE AND CLOSE TO THE PREVIOUS FORECAST.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
NORTHWEST FLOW ACROSS LAKES HURON AND ERIE CONTINUE SATURDAY. MAIN
CONCERN WOULD BE THE SHORT FETCH OUTSIDE ANY LAKE HURON
BAND...DRYING DEPICTED BY THE NAM12 AS WELL AS THE POSSIBILITY OF
A SHRINKING MIXED LAYER IN THE ARCTIC AIR. BUFKIT FORECAST
SOUNDING HOWEVER CONTINUED TO SHOW AMPLE LOW LEVEL MOISTURE BELOW
ABOUT 7500 FT...EXTREME INSTABILITY TO THE LAKE AND VERY LITTLE
SHEAR. THE SHORT FETCH HOWEVER WILL REMAIN. WILL HAVE THE ADVISORY
FOR LAKE AND GEAUGA CONTINUING INTO THE AFTERNOON BUT DAY SHIFT
WILL BE ABLE TO EVALUATE HOW EFFICIENT SNOW PRODUCTION IS. AS FOR
FORECAST CHANGES...HAVE INCREASED POPS ALONG THE LAKESHORE BACK
TOWARD CLEVELAND. WHILE NOT MUCH ACCUMS EXPECTED GIVEN THE SHORT
FETCH AM CONCERNED THAT SNOW SHOWERS DO DEVELOP AND SPREAD ACROSS
THE AREA. DRY AIR WILL MOVE INTO THE AREA SATURDAY NIGHT AND EARLY
SUNDAY WITH THE BROAD ARCTIC HIGH THAT BUILDS IN. WILL TAPER POPS
TO CHANCE SATURDAY NIGHT AND GO DRY SUNDAY. FOR SUNDAY AFTERNOON.
SUNDAY NIGHT THE HIGH WILL MOVE EAST AND ALLOW LOW PRESSURE TO
APPROACH FROM THE WEST. MODELS DEVELOP WARM ADVECTION SNOW THAT
SHOULD OVERSPREAD THE AREA THROUGH THE NIGHT FROM THE SOUTHWEST.
BROUGHT A CHANCE POP INTO THE SOUTHWEST BEFORE MIDNIGHT AND THEN
EXPANDED IT EAST TO NEAR A KCLE-KYNG LINE BY 12Z MONDAY WHILE
INCREASING TO SW TIER TO LIKELY. TEMPS WELL BELOW NORMAL THROUGH
THE PERIOD. WIND CHILL VALUES AS LOW AS -15 TONIGHT AND -15 TO -20
SATURDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
HE MODELS REMAIN CONSISTENT WITH A SURGE OF WARM ADVECTION MONDAY
AND SOME LIGHT SNOW. TEMPERATURES SHOULD RECOVER TO NEAR NORMAL.

THE MODELS ARE STILL NOT IN AGREEMENT ON THE SOUTHERN BRANCH
SHORT WAVE MONDAY NIGHT INTO TUESDAY. THE ECMWF REMAINS THE ODD MAN
OUT WITH THE DETERMINISTIC MODEL TAKING THE SURFACE LOW WEST OF
THE APPALACHIANS...PERHAPS BECAUSE IT DROPS THE TRAILING SHORT WAVE
SO FAR SOUTH INTO THE LOWER MISSISSIPPI VALLEY? THE OTHER MODELS
TAKE THE SURFACE LOW ACROSS THE SOUTHERN APPALACHIANS AND UP THE
PIEDMONT...THE INLAND TRACK UP THE EAST COAST. THE EAST COAST
TRACK SEEMS MORE TYPICAL OF THIS TYPE OF SYSTEM AND THE HEAVIEST SNOW
WOULD BE IN THE APPALACHIANS BUT IT IS STILL TOO HAVE MUCH CONFIDENCE
IN ANY TRACK. IN ANY CASE...THERE MAY WELL BE SOME SNOW DEVELOP
ACROSS NORTHEAST OHIO AND NORTHWEST PA UNDER THE TROUGH ALOFT. WILL
CONTINUE WITH A CHANCE OF SNOW MAINLY FROM AROUND I-71 EAST MONDAY
NIGHT INTO TUESDAY AND CONTINUE TO MONITOR THE MODEL TRENDS.

THE MODELS HAVE BEEN SUGGESTING A REINFORCING PUSH OF ARCTIC OR
SEMI- ARCTIC AIR LATER WEDNESDAY INTO THURSDAY. THERE ARE SOME
QUESTIONS ON TIMING AND THE GFS STILL DEVELOPS A WAVE ON THE FRONT
THAT MOST OF THE THE OTHER MODELS DO NOT HAVE. WILL HAVE A CHANCE OF
SNOW SHOWERS MAINLY ACROSS NORTHEAST OH AND NORTHWEST PA.

THINGS SHOULD DRY OUT BY THURSDAY BUT IT WILL PROBABLY BE COLDER
THAN EARLIER FORECASTS ASSUMING THAT SOME ARCTIC AIR HAS
SPILLED BACK ACROSS THE REGION. HIGHS MOSTLY IN THE 20S.
.
WARM ADVECTION PRECIP...LIGHT SNOW... MAY DEVELOP BY EARLY FRIDAY
MORNING AS A LARGE RIDGE FROM THE MIDDLE OF THE COUNTRY MOVES EAST.
WARMER TEMPS SHOULD SPREAD ACROSS THE AREA FRIDAY AFTERNOON AND
NIGHT. HIGHS CLIMBING INTO THE 40S..PERHAPS HEADING TOWARD THE 50S?

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SNOW WILL BREAK OUT IN ADVANCE OF THE ARCTIC FRONT MID AND LATE
AFTERNOON AND THERE WILL BE MODERATE TO HEAVY BURSTS OF SNOW JUST
ABOUT ANYWHERE IN THE VICINITY OF THE FRONT AS IT DROPS ACROSS THE
AREA 21Z-00Z. THE SNOW WILL TRANSITION TO LAKE EFFECT FOLLOWING
THE FRONT BUT VERY DIFFICULT TO PICK OUT WHERE THE SNOW BANDS WILL
BE AN ISSUE AT ANY GIVEN HOUR. THE BETTER CHANCE FOR IFR TYPE
SNOW SHOWERS MIGHT BE AT KERI AND KYNG BUT KCLE AND KCAK ARE
POSSIBILITIES AS WE GO INTO THE DAY SATURDAY. STRONG AND GUSTY
WINDS WILL SHIFT FROM WSW TO NW FOLLOWING THE FRONTAL PASSAGE.
WINDS WILL CALM DOWN A BIT BY EARLY MORNING SATURDAY ACROSS
NORTHWEST OHIO BUT REMAIN GUSTY ELSEWHERE AS ARCTIC HIGH PRESSURE
BUILDS IN FROM THE WEST ON SATURDAY.

OUTLOOK...NON VFR IN SNOW SHOWERS THROUGH SATURDAY NIGHT MAINLY
FOR THE SNOWBELT OF EXTREME NE OH/NW PA. NON VFR MONDAY AND
MONDAY NIGHT IN LIGHT SNOW ESPECIALLY NE OH/NW PA.

&&

.MARINE...
WINDS WILL SHIFT FROM SOUTHWEST TO NORTHWEST ON LAKE ERIE
TONIGHT AS ARCTIC HIGH PRESSURE BUILDS ACROSS THE LAKE TONIGHT INTO
SATURDAY. WITH RELATIVELY WARM WATER AND VERY COLD AIR ALOFT THERE
WILL BE MAXIMUM MIXING AND WINDS AROUND 30 KNOTS SUSTAINED. WE COULD
APPROACH GALE FORCE FOR A FEW HOURS BUT SUSTAINED GALE FORCE WINDS
WILL BE BRIEF AND NO GALE WARNING IN EFFECT. THE COMBINATION OF
WINDS AND WAVES WILL MAKE FOR SIGNIFICANT FREEZING SPRAY AND RISK OF
ICE ACCRETION AND THE HEAVY FREEZING SPRAY WARNING WILL BE IN EFFECT
TONIGHT INTO SATURDAY NIGHT. ICE FORMATION WILL BE SIGNIFICANT THIS
WEEKEND ESPECIALLY ON WESTERN LAKE ERIE AND AN ICE ADVISORY REMAINS
IN EFFECT.

WINDS WILL DIMINISH BY SUNDAY AS THE SURFACE HIGH PRESSURE MOVES
ACROSS THE LAKE. WINDS WILL COME AROUND FROM THE SOUTH ON SUNDAY AND
REMAIN SOUTH ON MONDAY UNTIL LOW PRESSURE DEVELOP ALONG THE EAST
COAST. THEN WINDS WILL BACK TO THE NORTHEAST AND NORTH FOR A WHILE ON
TUESDAY. A REINFORCING COLD FRONT WILL DROP ACROSS THE LAKE ON
WEDNESDAY AND WINDS WILL BECOME NORTHWESTERLY AGAIN.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW ADVISORY UNTIL 4 PM EST SATURDAY FOR OHZ012-
     013.
     WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
     SUNDAY FOR OHZ003-006>014-017>023-027>033-036>038-047-089.
     LAKE EFFECT SNOW WARNING UNTIL 10 PM EST SATURDAY FOR OHZ014-
     089.
PA...WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
     SUNDAY FOR PAZ001>003.
     LAKE EFFECT SNOW WARNING UNTIL 10 PM EST SATURDAY FOR
     PAZ001>003.
MARINE...HEAVY FREEZING SPRAY WARNING FROM 10 PM THIS EVENING TO 3 AM
     EST SUNDAY FOR LEZ061-142>149-162>169.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Feb 12, 3:27 PM EST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
327 PM EST FRI FEB 12 2016

OHZ003-006>011-017>023-027>033-036>038-047-132030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
327 PM EST FRI FEB 12 2016

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-132030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
327 PM EST FRI FEB 12 2016

...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 10 PM THIS EVENING TO
3 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ014-089-PAZ001>003-132030-
ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
327 PM EST FRI FEB 12 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EST SATURDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.
   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.
   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ012-013-132030-
LAKE-GEAUGA-
327 PM EST FRI FEB 12 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 PM EST SATURDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.
   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.
   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 12, 4:43 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
443 PM EST FRI FEB 12 2016

OHZ006>009-018-019-122230-
ERIE-OTTAWA-HURON-WOOD-SANDUSKY-SENECA-
443 PM EST FRI FEB 12 2016

...A BAND OF HEAVY SNOW WILL AFFECT HURON...ERIE...SANDUSKY...
OTTAWA...SOUTHERN WOOD AND NORTHERN SENECA COUNTIES...

AT 436 PM EST...A BAND OF HEAVY SNOW WAS ALONG A LINE EXTENDING FROM
NEAR PUT-IN-BAY TO NEAR GIBSONBURG...AND MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...SANDUSKY...TIFFIN...NORWALK...FREMONT...FOSTORIA...
VERMILION...PORT CLINTON...KELLEYS ISLAND...BELLEVUE...CLYDE...OAK
HARBOR...GIBSONBURG...NEW LONDON...WOODVILLE...ELMORE...GREEN
SPRINGS...MILAN...HURON AND WAKEMAN.

VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS AREA OF HEAVY SNOW. SNOWFALL RATES WITH THIS BAND WILL BE IN
THE 1 TO 2 INCH PER HOUR RANGE AND COULD QUICKLY DROP AN INCH OR
MORE OF SNOW OVER THE AREA.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 4162 8315 4160 8308 4151 8299 4152 8289
      4165 8281 4159 8284 4153 8279 4163 8267
      4162 8267 4151 8272 4145 8304 4142 8292
      4149 8269 4147 8270 4138 8250 4142 8235
      4107 8234 4104 8244 4123 8386
TIME...MOT...LOC 2136Z 313DEG 23KT 4161 8285 4136 8341

SEFCOVIC
Special weather statement, Feb 12, 5:10 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
510 PM EST FRI FEB 12 2016

OHZ012>014-089-PAZ001>003-122315-
ASHTABULA INLAND-ASHTABULA LAKESHORE-GEAUGA-LAKE-CRAWFORD-NORTHERN
ERIE-SOUTHERN ERIE-
510 PM EST FRI FEB 12 2016

...AN BAND OF HEAVY SNOW WILL AFFECT LAKE...ASHTABULA...GEAUGA...
CRAWFORD AND ERIE COUNTIES...

AT 507 PM EST...AN AREA OF HEAVY SNOW WAS ALONG A LINE EXTENDING FROM
NEAR ERIE PA TO EUCLID...AND MOVING SOUTHEAST.

LOCATIONS IMPACTED INCLUDE...
ERIE...PAINESVILLE...ASHTABULA...WILLOWICK...MEADVILLE...CONNEAUT...
CHARDON...JEFFERSON...FAIRPORT HARBOR...GENEVA-ON-THE-LAKE...
MENTOR...WILLOUGHBY...EASTLAKE...CORRY...EDINBORO...GENEVA...
TITUSVILLE...NORTH EAST...SOUTH RUSSELL AND UNION CITY.

VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS AREA OF HEAVY SNOW. SNOWFALL RATES WITH THIS BAND WILL BE IN
THE 1 TO 2 INCH PER HOUR RANGE AND COULD QUICKLY DROP AN INCH OR
MORE OF SNOW OVER THE AREA.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 4162 7962 4162 7982 4149 8000 4150 8100
      4135 8101 4135 8139 4156 8139 4157 8148
      4164 8149 4172 8137 4185 8104 4203 8034
      4214 8009 4214 8014 4217 8012 4215 8006
      4227 7976 4201 7976 4199 7961
TIME...MOT...LOC 2207Z 325DEG 9KT 4284 7871 4161 8150

OUDEMAN
Special weather statement, Feb 12, 5:32 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
532 PM EST FRI FEB 12 2016

OHZ010-011-020-122330-
LORAIN-MEDINA-CUYAHOGA-
532 PM EST FRI FEB 12 2016

...A BAND OF HEAVY SNOW WILL AFFECT CUYAHOGA...MEDINA AND LORAIN
COUNTIES...

AT 527 PM EST...A BAND OF HEAVY SNOW WAS ALONG A LINE EXTENDING FROM
13 MILES NORTH OF FAIRPORT HARBOR TO NEAR BELLEVUE...AND MOVING
EAST. IT WILL MOVE INTO THE CLEVELAND METRO AREA BETWEEN NOW AND 7PM.

LOCATIONS IMPACTED INCLUDE...
CLEVELAND...LORAIN...ELYRIA...MEDINA...VERMILION...PARMA...
LAKEWOOD...EUCLID...CLEVELAND HEIGHTS...STRONGSVILLE...BRUNSWICK...
WESTLAKE...NORTH ROYALTON...NORTH RIDGEVILLE...SOLON...AVON LAKE...
WADSWORTH...WARRENSVILLE HEIGHTS...AMHERST AND GRAFTON.

VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS AREA OF HEAVY SNOW. SNOWFALL RATES WITH THIS BAND WILL BE IN
THE 1 TO 2 INCH PER HOUR RANGE AND COULD QUICKLY DROP AN INCH OR
MORE OF SNOW OVER THE AREA.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 4157 8148 4156 8139 4145 8139 4142 8137
      4142 8139 4135 8140 4135 8159 4128 8157
      4128 8169 4099 8169 4099 8217 4106 8218
      4107 8234 4143 8234 4143 8227 4151 8204
      4148 8189 4149 8174 4163 8149
TIME...MOT...LOC 2227Z 279DEG 35KT 4196 8125 4128 8277

OUDEMAN
Special weather statement, Feb 12, 6:08 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
608 PM EST FRI FEB 12 2016

OHZ019-028>031-036-037-130000-
RICHLAND-MORROW-ASHLAND-MARION-WAYNE-HURON-CRAWFORD-
608 PM EST FRI FEB 12 2016

...A LINE OF HEAVY SNOW WILL AFFECT RICHLAND...SOUTHEASTERN HURON...
MORROW...EASTERN MARION...WAYNE...SOUTHEASTERN CRAWFORD AND ASHLAND
COUNTIES...

AT 606 PM EST...A LINE OF HEAVY SNOW WAS ALONG A LINE EXTENDING FROM
NEAR WAKEMAN TO NEAR PLYMOUTH TO NEAR MARION...AND MOVING SOUTHEAST
AT 35 MPH. IT WILL BE CROSSING INTERSTATE 71 BETWEEN 630 PM AND 700
PM.

LOCATIONS IMPACTED INCLUDE...
MANSFIELD...MARION...WOOSTER...ASHLAND...BUCYRUS...MOUNT GILEAD...
GALION...SHELBY...ORRVILLE...RITTMAN...ONTARIO...LEXINGTON...
CRESTLINE...DOYLESTOWN...LOUDONVILLE...NEW LONDON...CRESTON...
CARDINGTON...BELLVILLE AND PLYMOUTH.

VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS AREA OF HEAVY SNOW. SNOWFALL RATES WITH THIS BAND WILL BE IN
THE 1 TO 2 INCH PER HOUR RANGE AND COULD QUICKLY DROP AN INCH OR
MORE OF SNOW OVER THE AREA.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 4036 8293 4041 8292 4042 8302 4045 8302
      4062 8325 4093 8272 4100 8272 4100 8262
      4128 8235 4107 8234 4106 8218 4099 8217
      4098 8165 4067 8165 4067 8222 4057 8222
      4055 8264 4034 8265
TIME...MOT...LOC 2306Z 304DEG 29KT 4123 8234 4096 8260 4064 8314

OUDEMAN
Special weather statement, Feb 12, 6:21 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
621 PM EST FRI FEB 12 2016

OHZ012>014-021>023-089-PAZ001>003-130030-
TRUMBULL-ASHTABULA INLAND-SUMMIT-PORTAGE-ASHTABULA
LAKESHORE-GEAUGA-LAKE-CRAWFORD-NORTHERN ERIE-SOUTHERN ERIE-
621 PM EST FRI FEB 12 2016

...A BAND OF HEAVY SNOW WILL AFFECT LAKE...TRUMBULL...SUMMIT...
ASHTABULA...GEAUGA...PORTAGE...CRAWFORD AND ERIE COUNTIES...

AT 619 PM EST...A BAND OF HEAVY SNOW WAS ALONG A LINE EXTENDING FROM
ERIE COUNTY PENNSYLVANIA TO THE CLEVELAND METRO AREA...AND IS MOVING
SOUTHEAST.

LOCATIONS IMPACTED INCLUDE...
AKRON...ERIE...WARREN...PAINESVILLE...ASHTABULA...WILLOWICK...
MEADVILLE...CONNEAUT...RAVENNA...CHARDON...JEFFERSON...FAIRPORT
HARBOR...GENEVA-ON-THE-LAKE...CUYAHOGA FALLS...MENTOR...KENT...
BARBERTON...GREEN...SOLON AND WILLOUGHBY.

VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS AREA OF HEAVY SNOW. SNOWFALL RATES WITH THIS BAND WILL BE IN
THE 1 TO 2 INCH PER HOUR RANGE AND COULD QUICKLY DROP AN INCH OR
MORE OF SNOW OVER THE AREA.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 4227 7976 4201 7976 4199 7961 4162 7962
      4162 7982 4149 8000 4149 8052 4114 8052
      4113 8099 4099 8100 4099 8139 4091 8142
      4091 8164 4128 8169 4128 8157 4135 8159
      4135 8139 4156 8139 4157 8149 4170 8141
TIME...MOT...LOC 2319Z 303DEG 15KT 4224 7936 4146 8138

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 2:46 AM ESTLake Effect Snow WarningCLEAshtabula42 hr
Feb 12, 2:46 AM ESTWind Chill AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more45 hr
Feb 12, 10:02 AM ESTHeavy Freezing Spray WarningCLE41 hr
Feb 12, 3:03 PM ESTLake Effect Snow AdvisoryCLEGeauga, Lake24 hr
Feb 12, 4:43 PM ESTSpecial Weather StatementCLEErie, Huron, Sandusky, Wood47 min
Feb 12, 5:10 PM ESTSpecial Weather StatementCLEAshtabula, Geauga, Lake65 min
Feb 12, 5:32 PM ESTSpecial Weather StatementCLECuyahoga, Lorain, Medina58 min
Feb 12, 6:08 PM ESTSpecial Weather StatementCLEAshland, Marion, Morrow, Richland, Wayne52 min

Nearby

Special Weather Statements in Ohio, 2016Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.